MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P151520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Dehydration (1807); Purulent Discharge (1812); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Pain (1994); Renal Failure (2041); Sepsis (2067); Vomiting (2144); Hernia (2240); Injury (2348); Impaired Healing (2378); Obstruction/Occlusion (2422); Respiratory Failure (2484); Abdominal Distention (2601); Fluid Discharge (2686); Fibrosis (3167); No Code Available (3191); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a recurrent ventral incisional hernia.It was reported that after implant, the patient experienced recurrence, wound dehiscence with evisceration, grossly distended abdomen, drainage from skin incision, bowel nearly protruding through skin incision, light fibrinous inflammatory adhesions, extensive gaseous distended ileus, sepsis, respiratory failure, purulent material in subcutaneous space, fibrinous adhesions, abdominal bloating, nausea, vomiting, non-healing wound on abdomen, bowel obstruction, dehydration, acute renal failure, leukocytosis, and multiple hospitalizations.Post-operative patient treatment included revision surgeries, lysis of adhesions, exploratory laparotomy, and mesh removal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional info: a4, b2 (updated to include life threatening and hospitalization), b5, b7, h6 (updated all codes, added imf codes, patient codes and ime e2402: "ileus, dehydration, leukocytosis").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a recurrent ventral incisional hernia.It was reported that after implant, the patient experienced abscess, fistula, pain, infection, abdominal pain, recurrence, wound dehiscence with evisceration, grossly distended abdomen, drainage from skin incision, bowel nearly protruding through skin incision, light fibrinous inflammatory adhesions, extensive gaseous distended ileus, sepsis, respiratory failure, purulent material in subcutaneous space, fibrinous adhesions, abdominal bloating, nausea, vomiting, non-healing wound on abdomen, bowel obstruction, dehydration, acute renal failure, and leukocytosis.Post-operative patient treatment included wound vac, medication, revision surgeries, lysis of adhesions, exploratory laparotomy, mesh removal, hospital admission, component separation, bilateral myocutaneous flap, and hernia repair with new mesh.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK  GU11 1EJ
Manufacturer (Section G)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK   GU11 1EJ
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key9472741
Report Number9615742-2019-03866
Device Sequence Number2751719
Product Code FTM
UDI-Device Identifier10884523000184
UDI-Public10884523000184
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Model NumberP151520
Device Catalogue NumberP151520
Device Lot Number10B1201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer09/15/2021
10/04/2023
10/18/2023
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date10/01/2021
10/09/2023
10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age48 YR
Patient SexMale
Patient Weight115 KG